Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 91, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 24, 2018, 4:24 PM CDT for 4 counties in Tennessee. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2018, 4:24 PM CDT (21:24 UTC)
- Expired
- Jun 24, 2018, 4:42 PM CDT
- In force
- 18 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cumberland County, TN, Fentress County, TN, Overton County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 119 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 782 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted.
582
WUUS54 KOHX 242124
SVROHX
TNC035-049-133-141-242200-
/O.NEW.KOHX.SV.W.0091.180624T2124Z-180624T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
424 PM CDT SUN JUN 24 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Overton County in Middle Tennessee...
Northwestern Cumberland County in Middle Tennessee...
Southeastern Putnam County in Middle Tennessee...
Southwestern Fentress County in Middle Tennessee...
* Until 500 PM CDT.
* At 423 PM CDT, a severe thunderstorm was located near Monterey, or
11 miles east of Cookeville, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Crossville, Monterey and Clarkrange.
This includes Interstate 40 between mile markers 292 and 317.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3615 8544 3631 8533 3618 8492 3594 8508
TIME...MOT...LOC 2123Z 298DEG 22KT 3620 8531
HAIL...1.00IN
WIND...60MPH
$$
Rose1 follow-up statement
510
WWUS54 KOHX 242142
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
442 PM CDT SUN JUN 24 2018
TNC035-049-133-141-242152-
/O.CAN.KOHX.SV.W.0091.000000T0000Z-180624T2200Z/
Overton TN-Cumberland TN-Putnam TN-Fentress TN-
442 PM CDT SUN JUN 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OVERTON...
NORTHWESTERN CUMBERLAND...SOUTHEASTERN PUTNAM AND SOUTHWESTERN
FENTRESS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3615 8544 3631 8533 3618 8492 3594 8508
TIME...MOT...LOC 2141Z 298DEG 22KT 3615 8518
$$
RoseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:31 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 24, 2:31 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Nashville TN 231 PM CDT Sun Jun 24 2018 .DISCUSSION... Short term models are starting to line up a bit better for the convective potential this evening and overnight. Existing convection off to the west is associated with the strong upper shortwave trough, and has additional development to the east along a warm front. A few isolated to scattered thunderstorms will be possible in the warm sector over the mid state this afternoon, but chances will increase later this afternoon and evening as the upper shortwave moves eastward across KY. CAMs want to develop a MCV and bring it eastward and slightly southward, and looks to impact northern zones during the evening and overnight hours. The question will be how far south the extent of convection will develop, but it at least looks like areas around and north of I-40 will see stronger convection per CAM consensus. Any stronger thunderstorms that develop will have the potential for damaging winds and even some hail late in the afternoon and into the early overnight hours. Low level shear profiles are somewhat decent, so cant rule out an isolated tornado as well. After sunset, MUCAPE values do fall a bit, however around midnight shear values will increase slightly as the upper trough axis will be passing through the region and upper trough just off to our north. At this time, the 850mb LLJ will increase to around 30 knots, which doesn't seem like much, however should be enough to help sustain convection with the upper low and provide additional moisture to the system. PWAT values are very high, showing around 2 inches this evening through the morning Monday, and current dewpoints are in the low to mid 70s looking at obs. The MCV will be moving relatively quick, but with deep moisture, high freezing levels, and evenly distributed CAPE per model soundings, heavy rain will be a threat overnight especially in the northwest zones. Any training or slower moving convection will increase the threat of flooding tonight through the early morning Monday. Monday morning will see the upper low and MCV move off to the east, but should still be impacting the northern Plateau Monday morning. There may be some trailing showers and storms, but models mostly have drier conditions moving in from west to east Monday. Ridging looks to build in late Monday through early Wednesday, so expecting mainly a diurnal shower and thunderstorm threat Tuesday afternoon/early evening. Wednesday looks to have another upper trough move east across the Midwest, and drag a cold front through the mid state. Timing is a little off between models, so kept chance pops in for now during the day Wednesday. By Thursday, the trough moves off quickly and upper ridging/high pressure moves in just as fast. Diurnal convection cant be ruled out, but temperatures will be on the rise as the impacts of upper ridging are felt. Current forecast has highs in the low to mid 90s Thursday through Sunday, with isolated afternoon showers and thunderstorms possible each day. && .AVIATION... 18Z TAF DISCUSSION. CKV/BNA/MQY/CSV...On average, VFR to IFR ceilings expected with MVFR vsbys associated with impacts of shwrs/tstms. Several adms possible thru TAF period, especially 24/22Z-25/18Z onward. Went close to consensus model reasoning. Iso shwrs/tstm expected thru 24/22Z so will mention VCTS development at actual terminals as hard to predict actual terminal area impacts but believe potential in VCTS will at least exist. An initial round of shwrs/tstms should develop around 24/23Z CKV to 25/02Z CSV, with general impacts to terminal operations for around a 3 hour period. Model consensus is pointing out the potential of a couple hrs break after this. Air mass will continue to be unstable enough to support continued potential of VCTS. After this, expect an area of shwrs/tstms to approach NW portions of mid state approaching 25/06Z and move slowly SEWD across the mid state thru 25/18Z with persistent light to mdt shwrs and iso tstm expected at terminals. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 89 73 92 74 / 70 50 10 40 30 Clarksville 71 87 72 90 73 / 70 50 10 40 20 Crossville 68 82 67 85 69 / 50 60 20 30 30 Columbia 72 88 72 91 72 / 60 40 10 40 30 Lawrenceburg 71 88 71 90 72 / 50 30 10 30 20 Waverly 72 89 72 91 73 / 50 30 10 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........Barnwell
Hazardous weather outlook, Jun 24, 10:31 AM CDT, 5 hours 53 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 1031 AM CDT Sun Jun 24 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-251015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1031 AM CDT Sun Jun 24 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Some strong to severe thunderstorms are possible across Middle Tennessee this afternoon and evening. Main concern with any strong to severe thunderstorms that do develop will be strong to damaging winds. However large hail and the formation of a tornado or two can not totally be ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few strong to severe thunderstorms will be possible across Middle Tennessee through Monday afternoon. Main concern with any strong to severe thunderstorms that do develop will be strong to damaging winds and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening and possibly once again on Monday. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Special weather statement, Jun 24, 2:06 PM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
206 PM CDT SUN JUN 24 2018
TNZ031>033-241945-
Putnam TN-Overton TN-Jackson TN-
206 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OVERTON...SOUTHEASTERN
JACKSON AND CENTRAL PUTNAM COUNTIES UNTIL 245 PM CDT...
At 205 PM CDT, Doppler radar was tracking an area of strong
thunderstorms centered over Cookeville, moving northeast at 35 mph.
Dime size hail, wind gusts up to 50 mph, brief heavy rainfall, and
frequent cloud to ground lightning strikes will be possible with
these storms.
Locations impacted include...
Cookeville, Livingston, Algood, Monterey, Baxter, Crawford, Burgess
Falls State Park, Rickman and Cummins Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with theses storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3636 8515 3620 8509 3607 8547 3608 8550
3608 8554 3606 8558 3604 8558 3604 8560
3616 8569 3639 8554
TIME...MOT...LOC 1904Z 239DEG 33KT 3614 8555
31Special weather statement, Jun 24, 2:23 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Nashville TN
223 PM CDT SUN JUN 24 2018
TNZ075-077-241945-
Coffee TN-Bedford TN-
223 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE AND
SOUTHEASTERN BEDFORD COUNTIES UNTIL 245 PM CDT...
At 223 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tullahoma, or 9 miles northeast of Lynchburg, moving east at 20 mph.
Dime size hail, winds in excess of 40 mph, frequent cloud to ground
lightning strikes, and brief heavy rainfall will be possible with
this storm.
Locations impacted include...
Tullahoma, Normandy, Raus and Arnold AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3536 8625 3537 8628 3538 8625 3539 8628
3540 8626 3541 8625 3541 8629 3538 8633
3536 8633 3537 8634 3546 8636 3551 8615
3535 8608 3536 8616 3535 8616 3536 8618
3534 8620 3535 8623 3534 8626
TIME...MOT...LOC 1921Z 256DEG 17KT 3541 8629
31Special weather statement, Jun 24, 2:46 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Nashville TN
246 PM CDT SUN JUN 24 2018
TNZ034-066-242030-
Cumberland TN-Fentress TN-
246 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CUMBERLAND AND
SOUTHWESTERN FENTRESS COUNTIES UNTIL 330 PM CDT...
At 245 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Fairfield Glade, or 10 miles north of Crossville,
moving southeast at 30 mph.
Dime size hail, winds in excess of 40 mph, frequent cloud to ground
lightning strikes, and brief heavy rainfall will be possible with
this storm.
Locations impacted include...
Fairfield Glade, Crab Orchard, Slate Springs and Clarkrange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3590 8471 3587 8473 3606 8516 3624 8503
3620 8491 3618 8490 3615 8491 3613 8487
3608 8483 3610 8482 3609 8480 3605 8479
3600 8472 3591 8468
TIME...MOT...LOC 1944Z 293DEG 27KT 3610 8500
31Special weather statement, Jun 24, 3:40 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Nashville TN
340 PM CDT SUN JUN 24 2018
TNZ031-033-242115-
Overton TN-Jackson TN-
340 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OVERTON AND
SOUTHEASTERN JACKSON COUNTIES UNTIL 415 PM CDT...
At 340 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gainesboro, moving east at 35 mph.
Dime size hail, winds in excess of 40 mph, frequent cloud to ground
lightning strikes, and brief heavy rainfall will be possible with
this storm.
Locations impacted include...
Gainesboro, Rickman, Cummins Falls State Park and Standing Stone
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3624 8532 3624 8542 3628 8547 3628 8545
3630 8546 3630 8550 3629 8549 3628 8551
3626 8551 3626 8553 3624 8553 3624 8566
3637 8574 3643 8552 3641 8550 3643 8549
3645 8542
TIME...MOT...LOC 2039Z 265DEG 29KT 3633 8563
31Special weather statement, Jun 24, 3:49 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Nashville TN
349 PM CDT SUN JUN 24 2018
TNZ066-242130-
Cumberland TN-
349 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CUMBERLAND COUNTY UNTIL
430 PM CDT...
At 348 PM CDT, Doppler radar was tracking a strong thunderstorm over
Crossville, moving northeast at 25 mph.
Dime size hail, winds in excess of 40 mph, frequent cloud to ground
lightning strikes, and brief heavy rainfall will be possible with
this storm.
Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard, Lake Tansi, Cumberland
Mountain State Park and Slate Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3582 8502 3596 8516 3614 8494 3615 8493
3616 8491 3613 8487 3608 8483 3610 8482
3609 8480 3605 8479 3600 8472 3599 8472
TIME...MOT...LOC 2047Z 230DEG 20KT 3595 8502
31Local storm report, Jun 24, 4:17 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
417 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 8 NE COOKEVILLE 36.24N 85.40W
06/24/2018 E0.50 INCH OVERTON TN TRAINED SPOTTER
DIME SIZE HAIL REPORTED IN RICKMAN.
&&
EVENT NUMBER OHX1800180
MR3The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:46 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 29 min |
| Jun 23, 8:01 PM CDT | Tornado Warning | OHX | Wayne | 29 min |
| Jun 23, 8:52 PM CDT | Areal Flood Advisory | OHX | Wayne | 3 hr |
| Jun 23, 8:55 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 35 min |
| Jun 23, 9:28 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 32 min |
| Jun 23, 9:38 PM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 3 hr |
| Jun 23, 11:23 PM CDT | Flash Flood Warning | OHX | Wayne | 3 hr |
| Jun 24, 12:40 PM CDT | Special Weather Statement | OHX | Cumberland | 35 min |
| Jun 24, 1:59 PM CDT | Special Weather Statement | OHX | Marshall | 31 min |
| Jun 24, 2:06 PM CDT | Special Weather Statement | OHX | Overton, Putnam | 39 min |
| Jun 24, 2:23 PM CDT | Special Weather Statement | OHX | Coffee | 22 min |
| Jun 24, 2:46 PM CDT | Special Weather Statement | OHX | Cumberland | 44 min |
| Jun 24, 3:40 PM CDT | Special Weather Statement | OHX | Jackson | 35 min |
| Jun 24, 3:49 PM CDT | Special Weather Statement | OHX | Cumberland | 41 min |
| Jun 24, 4:04 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Putnam | 26 min |
| Jun 24, 4:30 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 30 min |
| Jun 24, 4:45 PM CDT | Special Weather Statement | OHX | Jackson, Overton | 30 min |
| Jun 24, 6:45 PM CDT | Special Weather Statement | OHX | Sumner | 30 min |
| Jun 24, 6:50 PM CDT | Special Weather Statement | OHX | Bedford | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.